It turns out that adjustment to psych meds isn't as easy as you'd think. Paradoxically, Lexapro (and all SSRI's) can actually aggravate depression and anxiety, at least while the body is getting used to them. The last three days, I've had this happen to me. Not only that, but I've been feeling unusually drowsy.
Wednesday was a weird day for me. I was falling-asleep-tired at 5 PM, even though I'd had plenty of sleep the night before, and a normal amount of caffeine (24 oz. iced coffee, about 300 mg of caffeine, by my estimate). So, in the 6 PM hour, I drank a can of Red Thunder (similar to Red Bull). I went from being anxious, depressed, drowsy, and inattentive to hyper, twitchy, fidgety, and alert by 8 PM. I had trouble not smiling too much and too awkwardly, it was a bad smile, not a good one. I felt insincere. Then, I fell asleep at eleven PM. This is very strange for me, I normally have trouble getting to bed on time at midnight.
I feel spaced out. I have ADD, but, now, with Lexapro, I'm having particularly bad problems with keeping my attention on my work. I have trouble putting words together, especially when writing, but even when talking.
My jaws are sore, I keep catching myself with my jaws clenched tight.
I keep getting songs or even just words stuck in my head, especially when I'm feeling the effects of the meds most intensely in other ways. This happened to me before during periods of very bad anxiety in the past. A couple of years ago, I got the phrase 'A passel of mail' stuck in my head, it was a quote from an email from my mom.